Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 315, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 26, 2007, 5:01 PM EDT for Paulding County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 5:01 PM EDT (21:01 UTC)
- Expired
- Jul 26, 2007, 5:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:05 PM EDT | HAIL 0.88 | Dallas, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 262101
SVRFFC
GAC223-262130-
/O.NEW.KFFC.SV.W.0315.070726T2101Z-070726T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 530 PM EDT
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
STORM WAS LOCATED NEAR HIRAM...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN DALLAS AND HIRAM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3394 8489 3395 8488 3398 8473 3395 8473
3394 8472 3383 8472 3381 8471 3379 8472
3378 8485
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:07 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 26, 3:07 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 PM EDT THU JUL 26 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... THE UPPER LEVEL LOW OVER THE EASTERN GREAT LAKES IS BEGINNING TO PULL OUT TODAY THOUGH A MORE BROAD LONGWAVE TROUGHINESS WILL REMAIN ACROSS THE EASTERN STATES WHILE A RIDGE BUILDS/AMPLIFIES OVER THE WESTERN CONUS BY SUNDAY. THE RESULT IS LOCAL WESTERLY FLOW ALOFT SHIFTING NORTHWEST BY FRIDAY AS A FEW FAIRLY SIGNIFICANT SHORTWAVES CROSS THE LOCAL AREA. THE FIRST OF THOSE SHORTWAVE TROUGHS NEAR THE MS/AL STATELINE WITH TN THIS AFTERNOON WILL REACH NORTH GEORGIA THIS EVENING. 500 MB TEMPS COOL TO AROUND -9 TO -10C BY 12Z FRIDAY MORNING IN ASSOCIATION WITH A SECONDARY AND MORE SUBSTANTIAL SHORTWAVE. THIS SHOULD KEEP AT LEAST ISOLATED THUNDERSTORMS GOING THROUGH THE NIGHT...THOUGH WITH SOMEWHAT DIMINISHED INTENSITY AFTER MIDNIGHT TONIGHT...GIVEN MLCAPE VALUES DECREASING FROM EXPECTED 1500-2000 J/KG LATE THIS AFTERNOON. UPPER LEVEL DISTUBANCES CONTINUE TO RIPPLE ACROSS THE AREA EVERY 12-24 HOURS...KEEPING RECURRING BOUTS OF STORMS COMING THROUGH THE PERIOD. .LONG TERM /SUNDAY THROUGH THURSDAY/... SURFACE TROUGH FINALLY SHIFTS TO THE EAST SIDE OF THE APPALACHIANS SUNDAY NIGHT...WITH FOCUS OF STORMS FOLLOWING. FAIRLY DRY SURFACE HIGH PRESSURE BUILDING INTO THE GREAT LAKES ON MONDAY WILL SEND DRIER AIR INTO NORTH GEORGIA AND THE THUNDER MORE CONCENTRATED SOUTH OF ATLANTA MONDAY AND TUESDAY. SURFACE TROUGH SETTLES ALONG THE GULF TO CAROLINA COAST ON WEDNESDAY WITH SOME HINT OF QUICK MOISTURE RETURN INDICATED BY THE MODELS LATER IN THE WEEK (FROM THURSDAY ON). && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 92 69 90 69 / 30 30 30 40 30 ATLANTA 69 89 71 90 71 / 30 30 30 40 40 BLAIRSVILLE 61 85 65 82 66 / 30 30 30 50 40 CARTERSVILLE 65 90 65 89 68 / 30 30 30 50 40 COLUMBUS 71 92 72 91 74 / 30 30 20 30 30 GAINESVILLE 68 90 69 88 70 / 30 30 30 50 40 MACON 69 94 71 93 73 / 30 30 20 30 30 ROME 69 91 68 91 70 / 30 30 30 50 40 PEACHTREE CITY 65 90 66 90 69 / 30 30 30 40 40 VIDALIA 71 92 72 91 73 / 30 30 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && RRH
Hazardous weather outlook, Jul 26, 4:28 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT THU JUL 26 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 428 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...A FEW MAY BE SEVERE BEFORE MIDNIGHT. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE GREAT LAKES WILL MOVE NORTHEAST THROUGH TONIGHT. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...PENNY SIZED HAIL...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. .DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EVENING AND EARLY NIGHTTIME HOURS. MOST OF THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS...HOWEVER THEY COULD STILL PRODUCE NEARLY CONTINUOUS LIGHTNING AND HEAVY RAINFALL. STABILITY INDICES INDICATE THAT A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS PRODUCING DAMAGING WINDS AND PENNY SIZED HAIL...MAINLY BEFORE MIDNIGHT TONIGHT. THE RISK OF THUNDERSTORMS...HOWEVER WILL CONTINUE PAST MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER SPOTTERS ARE ASKED TO PASS ON ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 26, 3:57 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 PM EDT THU JUL 26 2007 GAZ008-262100- 357 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND MINOR FLOODING IN SOUTHERN UNION COUNTY UNTIL 500 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CONTAINING VERY HEAVY RAIN CENTERED 2 MILES NORTHWEST OF DESOTO FALLS. THIS AREA HAS RECEIVED 1 TO 3 INCHES OF RAIN SINCE 230 PM...AND AN ADDITIONAL INCH OF RAIN IS EXPECTED. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS UNION COUNTY...INCLUDING THE CITIES OF DESOTO FALLS. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. DO NOT DRIVE INTO FLOODED AREAS OR WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 26, 4:00 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT THU JUL 26 2007 GAZ067-262030- 400 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...FREQUENT LIGHTNING ...PEA SIZED HAIL AND 50 MPH WINDS IN MERIWETHER COUNTY UNTIL 430 PM EDT... ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MERIWETHER COUNTY UNTIL 430 PM EDT... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF GREENVILLE...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS MERIWETHER COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GREENVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 4:09 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 PM EDT THU JUL 26 2007 GAZ066-262045- 409 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TROUP COUNTY UNTIL 445 PM EDT... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF MOUNTVILLE...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TROUP COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOUISE AND MOUNTVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 4:15 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT THU JUL 26 2007 GAZ042-043-262100- 415 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 35 MPH IN DOUGLAS AND EASTERN CARROLL COUNTIES UNTIL 500 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS BETWEEN VILLA RICA AND FAIRPLAY...MOVING EAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS DOUGLAS AND EASTERN CARROLL COUNTIES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY. BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Local storm report, Jul 26, 4:45 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 4 NNW GREENVILLE 33.08N 84.74W
07/26/2007 E0.75 INCH MERIWETHER GA PUBLIC
&&
SBKSpecial weather statement, Jul 26, 4:46 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 PM EDT THU JUL 26 2007 GAZ031-262130- 446 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS TO 35 MPH IN PAULDING COUNTY UNTIL 530 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DALLAS...MOVING EAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:42 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 33 min |
| Jul 25, 9:55 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 35 min |
| Jul 26, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 47 min |
| Jul 26, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 44 min |
| Jul 26, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 38 min |
| Jul 26, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 37 min |
| Jul 26, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 38 min |
| Jul 26, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.